I have been taking an ACE inhibitor to reduce blood pressure for the last few weeks and have been having a terrible time with it. Normally, I can still retain sufficient consciousness to treat myself and recover even if my blood sugar drops to the 20s, but since starting this anti-hypertensive, I become too confused to rescue myself in the 60s, so I have lost a vital protection. Also, even if the blood sugar is hovering around 130, I feel as if I am having a severe low and cease to be able to function. Since I’m taking the drug at the lowest possible dose (2.5 mg/o.d. of Ramipril), I can’t reduce it, but would just have to stop taking it.
There is nothing much in the literature on this, so I’m wondering if anyone else has experienced this? If you research type 1 diabetes and anti-hypertensives, all you get is a lot of articles about whether the drugs lower blood sugar, which is not my problem here.